MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER; BTT

FISHER & PAYKEL HEALTHCARE LTD RESPIRATORY HUMIDIFIER; BTT
Model Number MR850
Medical Device Problem Codes Defective Alarm (1014); No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in chile reported that the audible alarm of a mr850 respiratory humidifier was not functioning properly.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The complaint mr850 respiratory humdifier is currently en-route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint mr850 respiratory humidifier was returned to fisher & paykel healthcare in new zealand for investigation, where it was disassembled and visually inspected.Results: visual inspection revealed no signs of physical damage to the returned device, however revealed that the speaker cone had a piece of metal offcut stuck to it.Conclusion: the cause of the distorted audible alarm is likely due to the remnants of metal offcuts stuck to the speaker cone.Our mr850 product technical manual contains a maintenance schedule which instructs the user to conduct annual visual checking and performance testing of the mr850 heater base.In addition, the product technical manual also states that "all servicing procedures should be followed by a humidifier test, and an electrical safety test to ensure proper operation".The mr850 is equipped with visual alarm indicators in addition to the audible alarm.The user instructions accompanying the mr850 respiratory humidifier states the following in the set-up instructions: after turning on the humidifier, look at the display and alarm indicators to visually confirm that they turn on and off.Following this, listen for an audible tone to confirm that the sounder is functioning correctly.If a fault is detected, send for servicing.
 
Event or Problem Description

Brand Name
RESPIRATORY HUMIDIFIER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite #300
irvine, CA 92618
9494534000
MDR Report Key15263663
Report Number9611451-2022-00767
Device Sequence Number12385771
Product Code BTT
UDI-Device Identifier09420012407245
UDI-Public(01)09420012407245(10)2101997572(11)220124
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K073706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR850
Device Catalogue NumberMR850
Device Lot Number2101997572
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/04/2022
Initial Report FDA Received Date08/21/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown